Chlordiazepoxide Overdose Symptoms and Treatment

Chlordiazepoxide is part of the benzodiazepine class of prescription drugs. It is prescribed to treat anxiety disorders because of its relaxing, weak analgesic and sedative actions. It is also used to treat symptoms of alcohol withdrawal and has some appetite-stimulating properties. Chlordiazepoxide acts on the brain’s opiate receptors, creating a feeling of well-being and calm. Chlordiazepoxide overdose symptoms usually occur when a person deliberately or unintentionally takes more than the prescribed amount of this medication or when it has been taken with other substances that intensify its effects, such as alcohol.

It is possible to form a dependence on chlordiazepoxide, even if you have been taking it under the care of a physician. Whether you use chlordiazepoxide legally or not, you are more likely to build a tolerance to its effects the longer you use it. This means you’ll require more chlordiazepoxide than you initially did to achieve the same results. Eventually both a physical and a psychological addiction are possible. An addiction to this medication may increase your risk of experiencing chlordiazepoxide overdose symptoms.

Common street names for chlordiazepoxide include “downers,” “benzos” and “tranqs.” Buying chlordiazepoxide illicitly can be dangerous for many reasons, but the most obvious danger is that you don’t know what is in the drug you are buying. Overdoses on most prescription drugs occur when they are taken by someone for whom they were not prescribed, when they are obtained illicitly off the street, or when they are mixed with another substance such as alcohol. When benzodiazepines like chlordiazepoxide are taken with depressants, the negative effects are greater than if you’d taken them alone.

Did You Know?

According to Cigna Behavioral Health, tranquilizers like chlordiazepoxide are the most widely prescribed psychotherapeutic agents in the world. They are also the most commonly involved in accidental overdoses.

An addiction to alcohol can increase the chances of chlordiazepoxide overdose symptoms. Alcohol addiction or an addiction to chlordiazepoxide and any other drug is possible for anyone, regardless of gender, race, age, or social and economic status. Help is also available to everyone. Call 1-888-287-0471 Who Answers? to discuss your options today.

Overdose Symptoms

When you have taken too much chlordiazepoxide, or used it in combination with another substance, you may experience symptoms that serve as signs of an overdose of chlordiazepoxide. These commonly include:

  • Difficulty breathing
  • Shallow or labored breathing
  • Difficulty urinating
  • Double or blurred vision
  • Rapid, involuntary side-to-side movement of the eyes
  • Irregular heartbeat
  • Low blood pressure
  • Coma
  • Confusion
  • Dizziness
  • Drowsiness
  • Decreased body temperature
  • Memory loss
  • Depression
  • Seizures
  • Lethargy
  • Tremors
  • Loss of coordination
  • Weakness
  • Bluish-colored lips and fingernails
  • Skin rash
  • Yellow skin
  • Abdominal pain
  • Nausea

Chlordiazepoxide overdose symptoms may vary in intensity. The effects of chlordiazepoxide overdose depend largely on the individual, the amount of chlordiazepoxide ingested, and whether or not any other substances are interacting with it.

If you suspect you are experiencing chlordiazepoxide overdose symptoms, it is imperative that you receive immediate addiction treatment. You should not induce vomiting unless a medical professional has instructed you to do so. Call 911 immediately.

Did You Know?

Unlike minor tranquilizers, major tranquilizers like chlordiazepoxide don’t mirror sedative-hypnotic drugs in their effects, but when combined depressants like alcohol, the side effects are greatly intensified.

If you are addicted to alcohol or another substance and are taking chlordiazepoxide, you are at higher risk of experiencing overdose symptoms. For information about your chlordiazepoxide detox and withdrawal treatment, call 1-888-287-0471 Who Answers? .

Chlordiazepoxide Overdose Treatment

Often medical personnel will try to determine several things if you call for chlordiazepoxide overdose treatment. You may be asked several questions, including:

  • Age, weight, and physical condition
  • Name of the drug and the strength
  • Time of last dose
  • Amount of medication ingested
  • Other substances ingested
  • If the chlordiazepoxide was prescribed for the patient

If possible, the chlordiazepoxide container should be taken with the individual to the hospital. Upon arrival, medical personnel will monitor and assess the chlordiazepoxide overdose symptoms and treat the most life-threatening issues first. Methods of chlordiazepoxide overdose treatment may include:

  • Activated charcoal
  • Respiratory support
  • Intravenous fluids
  • Laxatives
  • Gastric lavage

With proper and immediate care, you can expect full recovery from chlordiazepoxide overdose symptoms.

Did You Know?

Even small amounts of alcohol can be extremely dangerous when it interacts with chlordiazepoxide. Many overdoses of this medication occur accidentally because patients don’t realize that cough medicines can contain up to 10 percent alcohol and mistakenly combine the two.

If you’re battling an addiction to chlordiazepoxide or any other substance, you are not alone. There are several treatment options for recovering from drug or alcohol addiction, which can prevent chlordiazepoxide overdose symptoms from occurring. Call 1-888-287-0471 Who Answers? today for private and confidential information about your treatment options.

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?